Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 2001, 1:27 PM CDT for Campbell County, Walworth County, South Dakota. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 26, 2001, 2:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Campbell County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 128 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:35 PM CDT | Hail 0.88 | Java, SD | |
| Jun 26, 1:50 PM CDT | Hail 1.25 | Mound City, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 261828 SVRABR SDC021-129-261915- /NEW.KABR.SV.W.0118.261827-261915/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 127 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 215 PM CDT * AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF SELBY...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELBY AROUND 130 PM CDT MOUND CITY AROUND 155 PM CDT HERREID AROUND 210 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE zIN ABERDEEN. $$ LAT...LON 4553 10024 4543 10007 4577 9977 4585 10010 TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:50 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 26, 11:50 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CST TUE JUN 26 2001 FRONT APPEARS TO PUSHING SLOWLY BACK TO THE NORTH...PER EARLIER RUC RUN. SCT CONVECTION IN FSD CWA NOW PUSHING INTO OUR SRN CWA. ABR SOUNDING SHOWS AWFULLY HIGH FREEZING AND WET BULB ZERO HGHTS. HAVE RE-TWEAKED ZONE GROUPINGS TO BETTER REFLECT FRONTAL POSITION AND ONGOING CONVECTION. ALSO ADDED POPS TO ALL GROUPS CEPT FAR NWRN CWA...SINCE FEEL THAT CONVECTION WONT PUSH THAT FAR NORTH UNTIL LATER TONIGHT. TEMPS LOOKED OK AND LEFT ALONE. ALSO BUMPED WINDS UP FOR THE KPIR GROUP. .ABR...NONE. HINTZ
In the hours before
Special weather statement, Jun 26, 11:05 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1105 AM CDT TUE JUN 26 2001 .A COLD FRONT THAT SAGGED THROUGH CENTRAL AND EASTERN SOUTH DAKOTA WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER THIS AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT AS IT MOVES NORTH. MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-262203- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-FAULK-GRANT-HAMLIN- HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-ROBERTS-SPINK-STANLEY-SULLY- TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...FAULKTON...FORT PIERRE...FORT THOMPSON...GROTON...HIGHMORE...LOWER BRULE...MILBANK...MILLER... MURDO...ONIDA...ORTONVILLE...PIERRE...PRESHO...REDFIELD...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1105 AM CDT TUE JUN 26 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND EVENING. THE MAIN RISK IS LARGE HAIL ALONG WITH VERY HEAVY RAIN. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. SDZ003>005-009-010-015-016-262203- CAMPBELL-CORSON-DEWEY-EDMUNDS-MCPHERSON-POTTER-WALWORTH- INCLUDING THE CITIES OF...EUREKA...GETTYSBURG...IPSWICH... MCLAUGHLIN...MOBRIDGE AND SELBY 1105 AM CDT TUE JUN 26 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... AN ISOLATED THUNDERSTORM MAY DEVELOP OR MOVE INTO THE AREA...BUT SEVERE WEATHER IS NOT EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:03 PM CDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.